Alert archive / Georgia / Gale Watches in 2011
Gale Watch 2, NWS Charleston, SC
NWS Charleston, SC issued this gale watch at Jan 9, 2011, 3:56 PM EST. It took effect at Jan 10, 2011, 12:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 9, 2011, 3:56 PM EST (20:56 UTC)
- In effect from
- Jan 10, 2011, 12:00 PM EST
- Expired
- Jan 10, 2011, 3:35 AM EST
- In force
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
295 WHUS72 KCHS 092056 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 356 PM EST SUN JAN 9 2011 AMZ350-100500- /O.EXB.KCHS.SC.Y.0002.110110T0500Z-110110T1700Z/ /O.NEW.KCHS.GL.A.0002.110110T1700Z-110111T0500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 356 PM EST SUN JAN 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * TIMING OF GALES: NOON MONDAY TO MIDNIGHT MONDAY NIGHT. * WINDS: NORTHEAST WINDS COULD FREQUENTLY GUST TO 35 KNOTS. * SEAS: 5 TO 8 FEET. * IMPACTS: CONDITIONS WILL BECOME HAZARDOUS FOR MARINE INTERESTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$ AMZ352-354-100500- /O.EXB.KCHS.SC.Y.0002.110110T0500Z-110110T1700Z/ /O.NEW.KCHS.GL.A.0002.110110T1700Z-110111T0500Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 356 PM EST SUN JAN 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * TIMING OF GALES: NOON MONDAY TO MIDNIGHT MONDAY NIGHT. * WINDS: NORTHEAST WINDS COULD FREQUENTLY GUST TO 35 KNOTS. * SEAS: 5 TO 7 FEET. * IMPACTS: CONDITIONS WILL BECOME HAZARDOUS FOR MARINE INTERESTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$ AMZ330-100500- /O.EXB.KCHS.SC.Y.0002.110110T0800Z-110111T0500Z/ CHARLESTON HARBOR- 356 PM EST SUN JAN 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-100500- /O.EXT.KCHS.SC.Y.0002.000000T0000Z-110110T1700Z/ /O.NEW.KCHS.GL.A.0002.110110T1700Z-110111T0500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 356 PM EST SUN JAN 9 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST MONDAY. * TIMING OF GALES: NOON MONDAY TO MIDNIGHT MONDAY NIGHT. * WINDS: EAST WINDS COULD FREQUENTLY GUST TO 35 TO 40 KNOTS. * SEAS: 6 TO 8 FEET. * IMPACTS: CONDITIONS WILL BECOME HAZARDOUS FOR MARINE INTERESTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$
2 follow-up statements
000 WHUS72 KCHS 100248 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 948 PM EST SUN JAN 9 2011 AMZ352-354-101100- /O.EXT.KCHS.SC.Y.0002.110110T0248Z-110110T1700Z/ /O.CON.KCHS.GL.A.0002.110110T1700Z-110111T0500Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 948 PM EST SUN JAN 9 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST MONDAY. A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * TIMING OF GALES: NOON MONDAY TO MIDNIGHT MONDAY NIGHT. * WINDS: NORTHEAST WINDS COULD FREQUENTLY GUST TO 35 KNOTS. * SEAS: 5 TO 7 FEET. * IMPACTS: CONDITIONS WILL BECOME HAZARDOUS FOR MARINE INTERESTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$ AMZ350-101100- /O.CON.KCHS.SC.Y.0002.110110T0500Z-110110T1700Z/ /O.CON.KCHS.GL.A.0002.110110T1700Z-110111T0500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 948 PM EST SUN JAN 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY. A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * TIMING OF GALES: NOON MONDAY TO MIDNIGHT MONDAY NIGHT. * WINDS: NORTHEAST WINDS COULD FREQUENTLY GUST TO 35 KNOTS. * SEAS: 5 TO 8 FEET. * IMPACTS: CONDITIONS WILL BECOME HAZARDOUS FOR MARINE INTERESTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$ AMZ374-101100- /O.CON.KCHS.SC.Y.0002.000000T0000Z-110110T1700Z/ /O.CON.KCHS.GL.A.0002.110110T1700Z-110111T0500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 948 PM EST SUN JAN 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY. A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * TIMING OF GALES: NOON MONDAY TO MIDNIGHT MONDAY NIGHT. * WINDS: EAST WINDS COULD FREQUENTLY GUST TO 35 TO 40 KNOTS. * SEAS: 6 TO 8 FEET. * IMPACTS: CONDITIONS WILL BECOME HAZARDOUS FOR MARINE INTERESTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$ AMZ330-101100- /O.CON.KCHS.SC.Y.0002.110110T0800Z-110111T0500Z/ CHARLESTON HARBOR- 948 PM EST SUN JAN 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
663 WHUS72 KCHS 100835 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 335 AM EST MON JAN 10 2011 AMZ352-354-101730- /O.UPG.KCHS.SC.Y.0002.000000T0000Z-110110T1700Z/ /O.NEW.KCHS.GL.W.0002.110110T0900Z-110110T2200Z/ /O.UPG.KCHS.GL.A.0002.110110T1700Z-110111T0500Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 335 AM EST MON JAN 10 2011 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * TIMING OF GALES: DEVELOPING DURING THIS MORNING AND LIKELY CONTINUING UNTIL 3 TO 5 PM. * WINDS: NORTHEAST AND EAST WINDS COULD FREQUENTLY GUST TO 35 KNOTS. * SEAS: AS HIGH AS 6 TO 8 FEET. * IMPACTS: CONDITIONS WILL BE HAZARDOUS FOR MARINE INTERESTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ350-101730- /O.UPG.KCHS.SC.Y.0002.000000T0000Z-110110T1700Z/ /O.NEW.KCHS.GL.W.0002.110110T0900Z-110111T0500Z/ /O.UPG.KCHS.GL.A.0002.110110T1700Z-110111T0500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 335 AM EST MON JAN 10 2011 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * TIMING OF GALES: DEVELOPING BY LATE THIS MORNING AND CONTINUING THROUGH THIS EVENING. * WINDS: NORTHEAST WINDS COULD FREQUENTLY GUST TO 35 KNOTS. * SEAS: BUILDING TO 6 TO 8 FEET. * IMPACTS: CONDITIONS WILL BECOME HAZARDOUS FOR MARINE INTERESTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ374-101730- /O.UPG.KCHS.SC.Y.0002.000000T0000Z-110110T1700Z/ /O.NEW.KCHS.GL.W.0002.110110T0900Z-110110T1800Z/ /O.UPG.KCHS.GL.A.0002.110110T1700Z-110111T0500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 335 AM EST MON JAN 10 2011 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * TIMING OF GALES: DEVELOPING THIS MORNING AND CONTINUING INTO EARLY THIS AFTERNOON. * WINDS: EAST WINDS COULD FREQUENTLY GUST TO 35 OR 40 KNOTS. * SEAS: 7 TO 9 FEET. * IMPACTS: CONDITIONS WILL BECOME HAZARDOUS FOR MARINE INTERESTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ330-101730- /O.CON.KCHS.SC.Y.0002.000000T0000Z-110111T0500Z/ CHARLESTON HARBOR- 335 AM EST MON JAN 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 33
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this gale watch went out at Jan 9, 1:05 PM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Jan 9, 1:05 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
105 PM EST SUN JAN 9 2011
.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHWEST TODAY.
THE HIGH COULD RETREAT SLIGHTLY ON MONDAY...AS LOW PRESSURE OVER
THE NORTHEAST GULF OF MEXICO REDEVELOPS OVER THE NEARBY ATLANTIC
LATE MONDAY. THE LOW WILL LIFT NORTHEAST TUESDAY...WITH HIGH
PRESSURE BUILDING INTO THE REGION FROM MIDWEEK INTO NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE WILL BEGIN TO BUILD A SURFACE WEDGE INTO THE
MID ATLANTIC AND SOUTHEAST STATES TODAY...WHILE A POTENT SURFACE
LOW TAKES SHAPE ACROSS THE WESTERN GULF OF MEXICO. SHORTWAVE
ENERGY DOWNSTREAM OF THE GULF SYSTEM WILL SEND HIGH LEVEL CLOUDS
INTO THE REGION TODAY...THUS EXPECT SKY COVER TO GRADUALLY
INCREASE FROM SOUTHWEST TO NORTHEAST AS THE DAY PROGRESSES.
COOL NORTH TO NORTHEAST FLOW OVER THE FORECAST AREA WILL SUPPRESS
HIGH TEMPERATURES THIS AFTERNOON IN THE LOW TO MID 40S...NEARLY 15
TO 20 DEGREES BELOW SEASONAL NORMALS. OTHERWISE...EXPECT A RATHER
QUIET PERIOD DURING THE DAYTIME HOURS...BEFORE WEATHER CONDITIONS
DETERIORATE AHEAD OF THE APPROACHING GULF LOW SYSTEM TONIGHT INTO
MONDAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
THE LOW PRESSURE SYSTEM IN THE GULF OF MEXICO WILL CONTINUE TO
TRACK EASTWARD...SPREADING A SHIELD OF PRECIPITATION GENERALLY
FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA...MAINLY AFTER
MIDNIGHT. CURRENT MODEL SOUNDINGS INDICATE THAT THE AIRMASS WILL
BE COLD ENOUGH TO SUPPORT MAINLY FROZEN PRECIPITATION WELL INLAND.
THEREFORE...A WINTER WEATHER WATCH HAS BEEN ISSUED FOR THE CHANCE
OF ACCUMULATING SNOW/SLEET. ALL RAIN IS EXPECTED CLOSER TO THE
COAST FROM ROUGHLY BEAUFORT COUNTY SOUTHWARD DOWN THE GEORGIA COAST.
IN BETWEEN THE COASTAL RAIN AREA AND SNOW/SLEET REGION WELL
INLAND...THERE WILL LIKELY BE A MIXED BAG OF RAIN/FREEZING
RAIN/SLEET AND POSSIBLY A BRIEF PERIOD OF SNOW. ROAD CONDITIONS
INLAND COULD BECOME HAZARDOUS TOWARD DAYBREAK MONDAY...AS
TEMPERATURES ARE EXPECTED TO DROP TO OR JUST BELOW FREEZING
INLAND FROM THE COAST.
MONDAY...DEEP MOISTURE AHEAD OF THE GULF COAST LOW WILL BE IN PLACE
AT THE START OF THE PERIOD. THE ATMOSPHERE WILL HAVE ALREADY STARTED
TO MOISTEN BY DAYBREAK MONDAY...BUT INITIALLY THERE COULD STILL BE
ENOUGH DRY AIR FOR EVAPORATIVE COOLING OVER THE NE SECTIONS OF THE
AREA. SO WE LOOK FOR SNOW...SLEET AND SOME FREEZING RAIN TO IMPACT
THE AREA EARLY MONDAY. FORECAST SOUNDINGS UTILIZING THE TOP DOWN
METHOD AND PARTIAL THICKNESS SCHEMES SUGGEST THAT THE SNOW...SLEET
AND FREEZING RAIN INLAND EARLY MONDAY WILL GRADUALLY BEGIN TO CHANGE
OVER TO FREEZING RAIN AND RAIN DURING THE COURSE OF THE DAY. CLOSER
TO THE COAST WE LOOK FOR MAINLY A RAIN EVENT.
PROBABILITIES ARE SUFFICIENT ENOUGH WHERE WE HAVE OPTED TO HOIST A
WINTER WEATHER ADVISORY FOR ALL BUT COASTAL COLLETON...COASTAL
JASPER IN SC...AND ALL BUT CHATHAM...COASTAL BRYAN...COASTAL LIBERTY
AND ALL OF MCINTOSH IN GA. THIS WOULD BE FOR A WINTRY MIX OF
PRECIPITATION AND WOULD GENERALLY BE IN AREAS NEAR AND WEST OF US-17
IN SC...AND NEAR AND WEST OF A LINE FROM MELDRIM TO HINESVILLE AND
LUDOWICI IN SE GA. WHILE WE DO NOT SEE MUCH IN THE WAY OF SNOW
ACCUMULATION...THERE CERTAINLY COULD BE SOME ICY SPOTS ON AREA ROADS
ESPECIALLY DURING THE PEAK MORNING RUSH...THUS OUR REASONING FOR
HOISTING THE ADVISORY. PLUS THERE ARE INDICATIONS THAT IF THE INLAND
WEDGE WILL HOLD ON LONGER AND/OR THE PRECIP REMAINS LIGHT ENOUGH
WHERE IT DOES NOT MIX DOWN THE WARMER AIR DEVELOPING ALOFT THUS
KEEPING CONDITIONS A LITTLE COLDER LONGER.
FURTHER INLAND THE POTENTIAL EXISTS FOR A BETTER CHANCE OF A MORE
SIGNIFICANT BUILDUP OF ICE...AND WE HAVE RAISED A WINTER STORM WATCH
FOR THE NW TIER OF COUNTIES FROM BERKELEY DOWN TO ALLENDALE AND
HAMPTON IN SC...AND FOR JENKINS AND SCREVEN IN SE GA. SNOW AMOUNTS
COULD REACH UP TO AN INCH BEFORE THE WARMER AIR ALOFT BEGINS TO
SHIFT THE PRECIP OVER TO MORE IN THE WAY OF FREEZING RAIN. ICE
ACCUMULATIONS MAY REACH UP TO 1/5 OR 1/4 INCH IN SOME
PLACES...ESPECIALLY IF THE WEDGE HOLDS IN PLACE LONGER...AND IF THIS
MUCH ICE BUILDUP OCCURS WE COULD EXPERIENCE SOME DOWNED
TREES...POWER LINES AND POWER OUTAGES.
THERE ARE SOME POTENTIAL PROBLEMS WITH THE CURRENT FORECAST...AND
GIVEN THAT THE SURFACE LOW AND ITS ASSOCIATED DYNAMICS THIS
MORNING ARE STILL FAR TO THE WEST AND SW THEY ARE WORTH
ADDRESSING. THE NAM12 AND TO A LESSER EXTENT THE SREF INDICATE
THAT THE EXTREMELY DRY AIR MASS COULD HOLD ON LONGER OVER NE
SECTIONS OF THE CWFA...ALTHOUGH GIVEN THE STRENGTH OF THE
ISENTROPIC UPGLIDE THIS MAY BE A MOOT POINT. ALSO...THE BEST SHORT
WAVE FORCING WILL BE NORTH OF THE AREA...SO PERHAPS THERE ARE TWO
BULLS EYES OF PRECIP. ONE CLOSER TO THAT UPPER DYNAMICS AND A
SECOND TO THE SOUTH CLOSER TO THE SURFACE LOW. AND DEPENDING UPON
THE INTENSITY OF THE RAINFALL THAT OCCURS WILL HELP IN DETERMINING
HOW QUICKLY THE FREEZING/FROZEN PRECIP CHANGES OVER TO LIQUID. IF
HEAVIER PRECIP DEVELOPS IT WOULD BE ABLE TO TAP INTO THE WARMER
CONDITIONS ALOFT AND THE CHANGEOVER WOULD OCCUR MUCH QUICKER THAN
IF THE PRECIP REMAINS LIGHT ENOUGH TO KEEP IT AS WINTER PRECIP
LONGER. THESE ARE SOME OF THE ISSUES THAT NEED TO BE
RESOLVED...AND UNLIKE THE LAST COUPLE OF WINTER WEATHER EVENTS IN
THE AREA WHERE IT WOULD MOSTLY SNOW OR ALL SNOW...THIS EVENT WILL
EXPERIENCE VARIOUS FORMS OF PRECIP...WHICH MAKES THE FORECAST
QUITE CHALLENGING.
MONDAY NIGHT...PERSISTENT LOW LEVEL MOISTURE COULD SUPPORT A BIT OF
LIGHT RAIN/DRIZZLE. CANNOT RULE OUT TEMPS NEAR FREEZING/POCKETS OF
FREEZING PRECIP WELL INLAND EARLY...BUT TEMPS WILL MORE LIKELY
REMAIN JUST ABOVE FREEZING INLAND THROUGH THE NIGHT ACROSS THE AREA.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
TUESDAY...DOWNSLOPE FLOW SHOULD SUPPORT DECREASING CLOUDS...WITH
TEMPS RANGING FROM THE LOWER 40S WELL INLAND TO THE LOWER 50S FAR
SOUTH.
COLD HIGH PRESSURE WILL SLOWLY BUILD IN STARTING TUE NIGHT AND
CONTINUING THROUGH SATURDAY...WHICH WILL MAINTAIN THE STEADY
STREAM OF COLD AIR ADVECTION WHICH WILL KEEP TEMPS WELL BELOW
NORMAL THROUGH THE END OF THE WEEK. SKIES WILL GENERALLY RUN
MOSTLY CLEAR...BUT EVEN THE DAYTIME SUN WILL NOT BE ENOUGH TO
BRING MAX TEMPS OUT OF THE MID 40S TO NEAR 50 DEGREES THROUGH THE
WEEK. LOWS WILL MAINLY RUN IN THE MID-UPR 20S WELL INLAND TO THE
UPR 30S AND LWR 40S ALONG THE COAST.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL CONTINUE THROUGH AT LEAST MIDNIGHT FOR BOTH
TAF SITES...WITH MAINLY HIGH LEVEL CLOUDS INCREASING FROM THE
SOUTHWEST AHEAD OF A STORM SYSTEM TRACKING ACROSS THE GULF OF
MEXICO. LOWER CLOUDS WILL THEN DEVELOP DURING THE EARLY MORNING
HOURS ON MONDAY...AS THE SYSTEM APPROACHES NORTHERN FLORIDA AND
PULLS DEEPER MOISTURE INTO THE REGION. MVFR OR LOWER CONDITIONS
ARE POSSIBLE PRIOR TO DAYBREAK MONDAY AT KSAV...WITH RAIN
IMPACTING THE TERMINAL BY AROUND 10Z. LOWER CEILINGS/VISIBILITIES
AND PRECIPITATION WILL BE DELAYED FARTHER NORTH AT KCHS...YET WHEN
PRECIPITATION DOES INITIATE FOLLOWING SUNRISE...IT WILL POTENTIALLY
BE A MIX OF RAIN...SLEET AND SNOW.
NORTH TO NORTHEAST FLOW WILL PREVAIL THROUGH THE PERIOD. A
COMBINATION OF SPEED AND DIRECTIONAL SHEAR SUPPORT LOW LEVEL WIND
SHEAR CRITERIA AT KSAV AFTER 06Z. THE STRONGEST WINDS WITHIN THE
LOW LEVEL JET WILL BE DELAYED AT KCHS...THUS SURFACE FLOW WILL
HAVE INCREASED ENOUGH AFTER SUNRISE TO NEGATE MENTION OF WIND
SHEAR IN THE KCHS TAF AT THIS TIME.
EXTENDED AVIATION OUTLOOK...VFR THROUGH LATE TONIGHT. MVFR/IFR OR
EVEN LIFR CONDITIONS EXPECTED MONDAY THROUGH EARLY TUESDAY. VFR
WEATHER WILL RETURN LATER TUESDAY AND WEDNESDAY. WIND SHEAR AND/OR
GUSTY SURFACE WINDS WILL AFFECT THE TERMINALS MONDAY AND MONDAY
NIGHT...AS LOW PRESSURE IMPACTS THE REGION.
&&
.MARINE...
NORTH WINDS HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA
ACROSS THE NEARSHORE WATERS THIS AFTERNOON...WHILE OFFSHORE ZONES
STILL REPORT GUSTS UP TO 25 KT. WILL THEREFORE MAINTAIN THE ADVISORY
FOR THE GEORGIA WATERS BEYOND 20 NM. THIS LULL IN WINDS WILL ONLY
BE TEMPORARY...AS THE GRADIENT INCREASES AGAIN TONIGHT INTO LOW
END ADVISORY CRITERIA AHEAD OF A LOW PRESSURE SYSTEM TRACKING
ACROSS THE NORTHERN GULF OF MEXICO.
THE POTENTIAL EXISTS FOR A SIGNIFICANT MARINE EVENT TO IMPACT THE
COASTAL WATERS FROM LATE TONIGHT INTO MONDAY NIGHT. LOW PRESSURE
WILL MOVE ALONG THE NORTHERN GULF COAST MONDAY...REDEVELOPING IN THE
NEARBY ATLANTIC OFF THE SE GA COST LATE MONDAY OR MONDAY
NIGHT...THEN MOVING SLOWLY NORTH AND NE OVER THE COASTAL WATERS INTO
EARLY TUESDAY...BEFORE PULLING OFF TO THE DISTANT NE AS IT DEEPENS
THEREAFTER.
WITH A HIGH PRESSURE WEDGE INLAND AND THE LOW PRESSURE SYSTEM TO THE
SOUTH THERE WILL BE A PINCHING OF THE PRESSURE GRADIENT TO
DEVELOP...PERHAPS AS MUCH AS 5 TO 7 MB FROM NORTH TO SOUTH OVER THE
WATERS ON MONDAY. DEPENDING UPON EXACTLY WHERE AND WHEN THE LOW
REDEVELOPS OVER THE NEARBY ATLANTIC WE COULD BE LOOKING AT THE
POSSIBILITY OF GALES...OTHERWISE SOLID SCA/S ARE CERTAIN. SEAS WILL
REACH AS HIGH AS 6 OR 7 FT WITHIN 20 NM OF SHORE...BUT UP TO 8 OR 9
FT ACROSS THE OUTER GA WATERS.
IN THE WAKE OF DEPARTING LOW PRESSURE TUESDAY...A STRONG HIGH
PRESSURE SYSTEM WILL WILL BUILD E FROM THE PLAINS. COLD AIR
ADVECTION IN WAKE OF THE DEPARTING LOW WILL LIKELY PRODUCE SCA
CONDITIONS THROUGH MID WEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WINTER WEATHER ADVISORY FROM 4 AM TO 11 PM EST MONDAY FOR
GAZ099>101-114-115.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING
FOR GAZ087-088.
WINTER WEATHER ADVISORY FROM 4 AM TO 5 PM EST MONDAY FOR
GAZ116-137-138.
SC...WINTER WEATHER ADVISORY FROM 4 AM TO 11 PM EST MONDAY FOR
SCZ047.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING
FOR SCZ040-042>045.
WINTER WEATHER ADVISORY FROM 4 AM TO 5 PM EST MONDAY FOR
SCZ048-050-052.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EST MONDAY FOR AMZ374.
&&Hazardous weather outlook, Jan 9, 4:35 AM EST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 435 AM EST SUN JAN 9 2011 GAZ099>101-114-115-SCZ047-100945- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND JASPER- 435 AM EST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 11 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ116-137-138-SCZ048-050-052-100945- INLAND BRYAN-LONG-INLAND LIBERTY-BEAUFORT-CHARLESTON-TIDAL BERKELEY- 435 AM EST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 5 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ118-SCZ049-051-100945- INLAND CHATHAM-COASTAL COLLETON-COASTAL JASPER- 435 AM EST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-SCZ040-042>045-100945- JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY- 435 AM EST SUN JAN 9 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139>141-100945- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH- 435 AM EST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-100945- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 435 AM EST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MARINE WEATHER...LOW PRESSURE WILL IMPACT THE COASTAL WATERS EARLY THIS WEEK. DEPENDING UPON THE STRENGTH OF THE LOW AND THE RESULTING STRONG PRESSURE GRADIENT BETWEEN THE LOW AND AN INLAND AREA OF HIGH PRESSURE...GALE FORCE WINDS ARE POSSIBLE MONDAY. GALE WATCHES AND/OR WARNINGS COULD BE REQUIRED AT A LATER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:30 AM EST | Winter Storm Watch | CHS | Jenkins, Screven | 12 hr |
| Jan 9, 4:30 AM EST | Winter Weather Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 55 hr |
| Jan 9, 4:01 PM EST | Winter Storm Warning | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Screven and 1 more | 30 hr |
| Jan 9, 1:18 AM EST | Lake Wind Advisory | CHS | Berkeley | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.